Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 14, 2012, 6:33 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 14, 2012, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:41 PM CDT | HAIL 1 | 7 W Arnold, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS53 KLBF 142333
SVRLBF
NEC111-113-150000-
/O.NEW.KLBF.SV.W.0033.120414T2333Z-120415T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF GANDY...OR 11 MILES
SOUTHWEST OF ARNOLD...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TARBOZ LAKE AROUND 655 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
92 MILE MARKER 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4173 10027 4139 10026 4138 10024 4122 10034
4131 10055
TIME...MOT...LOC 2333Z 208DEG 25KT 4135 10038
WIND...HAIL <50MPH 1.00IN
$$
POWER1 follow-up statement
530
WWUS53 KLBF 150000
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT SAT APR 14 2012
NEC111-113-150008-
/O.EXP.KLBF.SV.W.0033.000000T0000Z-120415T0000Z/
LINCOLN NE-LOGAN NE-
700 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN AND
NORTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4173 10027 4139 10026 4138 10024 4122 10034
4131 10055
TIME...MOT...LOC 2358Z 208DEG 25KT 4150 10027
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:44 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 14, 3:44 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT SAT APR 14 2012 .SYNOPSIS... CLOSED LOW OVER THE 4 CORNERS AREA THIS AFTERNOON WITH DEEPENING SURFACE LOW OVER NORTHEAST COLORADO. WARM FRONT EXTENDING FROM THIS SURFACE LOW INTO SOUTHWEST NEBRASKA. && .DISCUSSION... MODELS IN GOOD AGREEMENT. CLEARING OVER SOUTHWEST NEBRASKA WITH CU FIELDS DEVELOPING WARM FRONT FRONT SURFACE LOW OVER NORTHEAST COLORADO AND WARM FRONT INTO SOUTHWEST NEBRASKA. DRYLINE BACK INTO NORTHEAST COLORADO. TORNADO WATCH IN EFFECT FOR SOUTHWEST...PORTIONS OF WEST CENTRAL AND NORTH CENTRAL NEBRASKA. TEMPERATURES HAVE WARMED SOME FOR OVERNIGHT LOWS HAVE KEPT MENTION OF RAIN SNOW MIX OVER HIGHER ELEVATION OF THE EAST NEBRASKA PANHANDLE. STRONG GRADIENT WITH COLD AIR ADVECTION BEHIND THE FRONT ON SUNDAY. A HIGH WIND WARNING IS STILL NOT OUT OF THE QUESTION. A RAW DAY ACROSS THE AREA AS UPPER LOW SHEARS OUT OVER NORTH PLATTE THROUGH THE DAY ON SUNDAY. UPPER LOW LOOSENS ITS GRIP SUNDAY NIGHT BUT A SECONDARY WAVE MOVING IN FAST NORTHWEST FLOW WILL CLIP THE FORECAST AREA AGAIN MONDAY AFTERNOON. WEAK SYSTEMS CONTINUE THROUGH THE NORTHWEST FLOW THROUGH THE FIRST PART OF THE WEEK MOVING ACROSS THE DAKOTAS WITH SOME SHOWERS AND THUNDERSTORMS INTO NORTHERN NEBRASKA AND NORMAL TEMPERATURES THROUGH THE END OF THE WEEK. && .AVIATION... ALTHOUGH NOT CONTINUOUS...THUNDERSTORMS WILL IMPACT THE TAF SITES THROUGH INTO SUNDAY. THIS WILL OCCUR AS AN AREA OF LOW PRESSURE OVER EASTERN COLORADO INTENSIFIES AND MOVES NORTHEAST INTO WESTERN NEBRASKA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR A WARM FRONT OVER SOUTHERN NEBRASKA ...THEN MOVE NORTHEAST. ANY STORMS THAT DEVELOP THROUGH THE EVENING HOURS WILL HAVE THE POTENTIAL FOR LARGE HAIL...VERY STRONG WINDS...LIGHTNING AND TORNADOES. THE SURFACE LOW WILL MOVE INTO EASTERN SOUTH DAKOTA BY SUNDAY MORNING WHICH WILL PUSH THE ASSOCIATED COLD FRONT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG WINDS ARE LIKELY BEHIND THE FRONT...WITH GUSTS UP TO 50 MPH POSSIBLE IN SOME LOCATIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY FOR NEZ004-005-022>025-035>037-056>059-069>071-094. WIND ADVISORY FROM 1 PM TO 7 PM CDT SUNDAY FOR NEZ006>010- 026>029-038. && SHORT TERM/EXTENDED...POWER AVIATION...BROOKS
Hazardous weather outlook, Apr 14, 3:37 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SAT APR 14 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT SAT APR 14 2012 /237 PM MDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING ACROSS MUCH OF SOUTHWEST INTO NORTH CENTRAL NEBRASKA. SOME OF THESE STORMS MAY CONTAIN VERY LARGE HAIL AND ISOLATED STRONG TORNADOES. THE STORMS WILL TRACK NORTHEAST. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXTENDS GENERALLY EAST OF A LINE FROM STOCKVILLE...THROUGH SUTHERLAND...MULLEN...AND VALENTINE. JUST TO THE EAST...A HIGH RISK AREA EXTENDS GENERALLY EAST OF A LINE FROM CALLAWAY...THROUGH BREWSTER...AND ONEILL. PLEASE STAY TUNED FOR UPDATED INFORMATION AS THIS SIGNIFICANT EVENT UNFOLDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE STRONG STORM SYSTEM LIFTS FROM EASTERN SOUTH DAKOTA INTO MINNESOTA ON SUNDAY...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ALONG WITH AN AREA OF SHOWERS LIFTING ACROSS THE OUTLOOK AREA. THERE IS THE POTENTIAL FOR A MIX OF RAIN AND SNOW FOR AREAS WEST OF VALENTINE THROUGH OGALLALA SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Local storm report, Apr 14, 6:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FUNNEL CLOUD NORTH PLATTE 41.13N 100.77W
04/14/2012 LINCOLN NE PUBLIC
&&
JAHSENMALocal storm report, Apr 14, 6:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD STAPLETON 41.48N 100.51W
04/14/2012 LOGAN NE FIRE DEPT/RESCUE
WATER IS OVER HIGHWAY 92 FROM STAPLETON TO THE LOGAN
COUNTY LINE ABOUT 11 MILES WEST OF STAPLETON.
&&
SPRINGERLocal storm report, Apr 14, 6:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL NORTH PLATTE 41.13N 100.77W
04/14/2012 M2.50 INCH LINCOLN NE TRAINED SPOTTER
&&
CVPLocal storm report, Apr 14, 6:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL NORTH PLATTE 41.13N 100.77W
04/14/2012 E0.75 INCH LINCOLN NE PUBLIC
&&
SPRINGERLocal storm report, Apr 14, 6:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 8 SW ANSELMO 41.54N 99.97W
04/14/2012 E1.00 INCH CUSTER NE PUBLIC
&&
JAHSENMALocal storm report, Apr 14, 6:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL NORTH PLATTE 41.13N 100.77W
04/14/2012 M1.75 INCH LINCOLN NE PUBLIC
GOLF BALL SIZED HAIL IN NORTH PLATTE ON SOUTH CHESTNUT
ST.
&&
CVPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:21 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 54 min |
| Apr 14, 11:28 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 47 min |
| Apr 14, 12:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 28 min |
| Apr 14, 3:14 PM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 31 hr |
| Apr 14, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 44 min |
| Apr 14, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Apr 14, 4:13 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 47 min |
| Apr 14, 4:20 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 25 min |
| Apr 14, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 38 min |
| Apr 14, 4:28 PM CDT | Tornado Warning | LBF | Logan, McPherson | 32 min |
| Apr 14, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 30 min |
| Apr 14, 5:00 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 45 min |
| Apr 14, 5:08 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 22 min |
| Apr 14, 5:19 PM CDT | Flash Flood Warning | LBF | Logan | 4 hr |
| Apr 14, 5:19 PM CDT | Tornado Warning | LBF | Lincoln | 26 min |
| Apr 14, 5:41 PM CDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
| Apr 14, 5:44 PM CDT | Tornado Warning | LBF | Lincoln | 16 min |
| Apr 14, 6:01 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| Apr 14, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 14, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Apr 14, 6:19 PM CDT | Tornado Warning | LBF | Lincoln | 41 min |
| Apr 14, 6:34 PM CDT | Tornado Warning | LBF | Blaine, Custer, Loup | 26 min |
| Apr 14, 6:41 PM CDT | Tornado Warning | LBF | Lincoln | 33 min |
| Apr 14, 6:54 PM CDT | Flash Flood Warning | LBF | Lincoln, Logan | 4 hr |
| Apr 14, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.